Alert archive / Michigan / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 20, NWS Marquette, MI

June 9, 2000Marquette County, Michigan

NWS Marquette, MI issued this severe thunderstorm warning at Jun 9, 2000, 7:26 AM EDT for Marquette County, Michigan. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 9, 2000, 7:26 AM EDT (11:26 UTC)
Expired
Jun 9, 2000, 8:15 AM EDT
In force
49 min
Issued by
NWS Marquette, MI
Area
Whole counties

County Marquette County, MI

The nearest sounding before it

Alpena, MI (KAPX), launched 00:00Z, 11.4 hours before the alert went out and 438 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Alpena, MI at 00:00Z on 2000-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Alpena, MI at 00:00Z on 2000-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2436 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KMQT 091125
SVRMQT
MIC103-091215-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MARQUETTE MI
726 AM EDT FRI JUN 9 2000

THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN MARQUETTE COUNTY IN NORTH CENTRAL UPPER MICHIGAN

* UNTIL 815 AM EDT

* AT 724 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 40 MILES SOUTHWEST OF MARQUETTE. THE STORM WAS
  MOVING SOUTHEAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WITCH LAKE AT 740 AM EDT

LARGE HAIL UP TO 1 INCH IN DIAMETER IS LIKELY. IF YOU ARE IN THE
WARNED AREA...STAY INDOORS AND AWAY FROM WINDOWS.


PETRO

 
N

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 3:10 AM EDT, 4 hours 16 minutes earlier.

Area forecast discussion, Jun 9, 3:10 AM EDT, 4 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
310 AM EDT FRI JUN 9 2000

A QUICK DISCUSSION WITH ACTIVE WEATHER.

UPPER LEVEL PATTERN SHOWS TROUGH OVER THE WEST COAST WITH A RIDGE
OVER THE CENTRAL CONUS. SURFACE ANALYSIS SHOWS LOW PRESSURE OVER THE
WESTERN DAKOTAS WITH A WARM FRONT EXTENDING EAST THROUGH MINNESOTA
AND NORTHERN WISCONSIN. KMQT/KDLH/KMVX RADARS AND LDS SHOW A LONG
BAND OF THUNDERSTORMS NORTH OF THE FRONT IN AREA OF STRONG 300MB
DIVERGENCE/1000-700MB MOISTURE CONVERGENCE.

LOW WILL SLOWLY PUSH NORTHEAST AND TRY TO LIFT THE FRONT THROUGH THE
CWA TODAY. AGAIN SOME UNCERTAINTY WITH HOW MUCH PROGRESS THE FRONT
WILL MAKE...WITH ETA MUCH FARTHER NORTH THAN THE AVN/NGM. WITH
UNCERTAINTY WILL CONTINUE BLEND/HEDGE BETWEEN THE SOLUTIONS. EXPECT
WARMEST TEMPERATURES ACROSS THE SOUTHERN CWA CLOSER TO THE WARM
SECTOR. COOLER TEMPERATURES ACROSS THE NORTHERN TIER COUNTIES IN
COOLER AIR/LINGERING CLOUD COVER/EAST WIND OFF LAKE SUPERIOR.

CURRENT TSRA NORTH OF FRONT WILL PUSH OVER THE LAKE AND INTO CANADA
THIS MORNING. 850MB DEWPOINTS +14C MOVE NORTH OF THE CWA THIS
MORNING...AS WELL AS 1000-700MB MOISTURE CONVERGENCE. 1000-500MB RH
<30 PERCENT BEGINS TO WORK INTO THE CWA LAST THIS AFTERNOON. LOOK
FOR LEAST CLOUDS ACROSS THE SOUTHWEST CWA WITH SOME CLOUDS HANGING
AROUND THE NORTHERN TIER WITH POSSIBLE SLOWER MOVEMENT OF FRONT.

LOW PRESSURE APPROACHES ON SATUR	DAY BRING THE NEXT CHANCE FOR
PRECIPITATION.

.MQT...NONE.

JHB

In the hours before

Local storm report, Jun 9, 2:06 AM EDT, 5 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
206 AM EDT FRI JUN 9 2000

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0200 AM    GAASTRA                   MI   1 INCH HAIL
06/09/00   IRON

AJ

N

The office that day

Everything else NWS Marquette, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 11:21 PM EDTSevere Thunderstorm WarningMQTMenominee34 min
Jun 9, 12:35 AM EDTSevere Thunderstorm WarningMQTMenominee30 min
Jun 9, 1:54 AM EDTSevere Thunderstorm WarningMQTIron61 min
Jun 9, 2:14 AM EDTSevere Thunderstorm WarningMQTDickinson66 min
Jun 9, 2:34 AM EDTSevere Thunderstorm WarningMQTGogebic46 min
Jun 9, 2:47 AM EDTSevere Thunderstorm WarningMQTMenominee48 min
Jun 9, 2:54 AM EDTSevere Thunderstorm WarningMQTOntonagon46 min
Jun 9, 2:57 AM EDTSevere Thunderstorm WarningMQTIron63 min
Jun 9, 3:59 AM EDTSevere Thunderstorm WarningMQTIron31 min
Jun 9, 4:10 AM EDTSevere Thunderstorm WarningMQTDickinson60 min
Jun 9, 5:13 AM EDTSevere Thunderstorm WarningMQTDickinson, Marquette47 min
Jun 9, 5:22 AM EDTSevere Thunderstorm WarningMQTHoughton48 min
Jun 9, 5:44 AM EDTSevere Thunderstorm WarningMQTBaraga61 min
Jun 9, 6:10 AM EDTSevere Thunderstorm WarningMQTOntonagon65 min
Jun 9, 6:49 AM EDTSevere Thunderstorm WarningMQTHoughton36 min
Jun 9, 7:09 AM EDTSevere Thunderstorm WarningMQTBaraga46 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.